Lessons learned and tips on using Efudex or Carac

925 Posts | Page(s): Prev 1 2 3 4 5 ...9293 Next 

RE: Lessons learned and tips on using Efudex or Carac

by charlevoix on Tue Jan 25, 2011 11:08 PM

Quote | Reply

Hi Suzie,  I thought of you all day today.  How did you make out at the doctor?  You are almost there.  My thoughts and prayers are with you.  Deb

RE: Lessons learned and tips on using Efudex or Carac

by suziespip on Wed Jan 26, 2011 01:46 AM

Quote | Reply

Hi Deb Thank you again for your concern I went to the Dr today  I told him I was there to do him in..He said he told me all about how I would look WRONG. i was not prepared at all . I told him if it wern't for you I would have been in the  hospital. He looked at my face and said after 17 days I should be a 5 and I was a 10..Sooo I am off the crarac. He tells me in 2 weeks I will look great..Also he told me to only use white vaseline on my face. Now I know that after all I have been through this problem will sound dumb but here goes I have a Leongerger dog(google it) they have lomg hair soooo vaseline and dog hair makes one a hairy face mess. I will see it through as you have tauight me to hang in there Thank you dear friend and also all of you who have been by my side. I wish I knew how to post a picture before and after.

RE: Lessons learned and tips on using Efudex or Carac

by suziespip on Wed Jan 26, 2011 01:52 AM

Quote | Reply

Brad Went to the Dr today He said after 17 days most people are a 5 I am at 17 days and am a 10 SOoo foff Carac. He says after two weeks I will look great Thank you Brad for your concern God has indeed Blessed me in finding people who care

RE: Lessons learned and tips on using Efudex or Carac

by charlevoix on Wed Jan 26, 2011 02:42 AM

Quote | Reply

Hi Suzie,  I am so glad you are done with the medicine!  Now you need to be mentally prepared for the fact that you will not feel better overnight.  Brad, one of the other writers above, is absolutely correct that you are going to have perhaps a week more of miserable days (and nights) before you really feel you are "over the hump".  The important thing to focus on is that you really are now, at last, firmly in the "healing phase".  Very quickly, your next big hurdle will be dealing with the itching.  Keep looking forward.  Each day now counts down to the end.  The vaseline will work great--even with the occasional dog hair.  At this point, if you are like me, you are already a sorry sight.  Try to find your sense of humor and just keep plodding through.  The first day or two after I stopped the medication, I probably applied a little too much Aquaphor (very similar to vaseline in appearance).  As the days have gone by, I have applied a little thinner coats, more frequently.  I actually put on the Aquaphor, then use a paper towel to blot the excess, that makes me less sticky.  As soon as I start to get really hot or dry feeling, I reapply and do the same all over again.  Today is day seven after my treatment.  I am off of all pain medications and the redness is visibly starting to fade.  All of a sudden, I am not feeling sick anymore.  I can see the light at the end of the tunnel.  Suzie, do not get discouraged that you don't wake up tomorrow feeling well.  At this point you have done the hard work of finishing the medication and now you need to stay strong knowing the endpoint---healthy skin----is only a couple of weeks away.  Deb

RE: Lessons learned and tips on using Efudex or Carac

by suziespip on Wed Jan 26, 2011 02:13 PM

Quote | Reply

Thank you again Deb I am now better prepared for the next step thanks to you The Dr never even told me that I put the vaseline on last night and I did sleep I have been taking advil and I dont know if it just makes me feek better or makes me sleep but I do sleep.I do loo a mess  God bless you Suzie

RE: Lessons learned and tips on using Efudex or Carac

by suziespip on Wed Jan 26, 2011 05:56 PM

Quote | Reply
Deb is there a way I can post a picture of my face for you

RE: Lessons learned and tips on using Efudex or Carac

by magayle on Wed Jan 26, 2011 07:26 PM

Quote | Reply

hi there suzie!

i'm so happy that your getting all this great help to get you through this procedure!

posting pics doesn't look available...but it certainly should be

btw..please accept my friend request so i can easily track your posts

RE: Lessons learned and tips on using Efudex or Carac

by suziespip on Thu Jan 27, 2011 03:47 AM

Quote | Reply

Scream Scream Scream Looks worse itches and the only relief I get is when I take the dog out...I am only off the cream 1 day . So you think in about 7 days I will see some improvement? Stay with me I need you Suzie 

RE: Lessons learned and tips on using Efudex or Carac

by pattithepoo on Thu Jan 27, 2011 02:51 PM

Quote | Reply

Dear Suzie,

YES !YOU WILL SEE MUCH IMPROVEMENT IN 7 DAYS. You have just undergone a chemotherapy treatment for skin cancer .Your body is working to replenish the damaged cells moment by moment . Practice Radical Kindness with yourself every moment . Pull out all the stops . "Scream Scream Scream" is actually one of them (^.^) If the only  relief you get is when you walk the dog in the cold do it many times a day . What about cold packs ? Go to your calendar and at the end of 28 days plan a celebration just for yourself .And keep communicating on these sites . Everyone on it knows how you are feeling. You are not alone .

Blessings,

Patti

RE: Lessons learned and tips on using Efudex or Carac

by suziespip on Thu Jan 27, 2011 06:11 PM

Quote | Reply

Dear Patti

I have always balked at going on a forum for anything. Now I am so glad I did without ALL of you I dont know what I would have done The Dr made light of it so no sympathy. I survived colon cancer and believe me it wasnt as bad as this..My husband calll me the Leopard..No sympathy there either God bless you for taking time to touch my heart Suzie

925 Posts | Page(s): Prev 1 2 3 4 5 ...9293 Next 
Subscribe to this message board discussion

Latest Messages

View More

We care about your feedback. Let us know how we can improve your CancerCompass experience.